Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking medicines for migraine, depression, anxiety disorder. Chances of interaction?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I am concerned with drug interactions for my daughter. She takes numerous meds for migraines, depression, and anxiety disorder. She was very happy with Celexa, 20mg, but was taken off. I am trying to figure out if any of these other drugs she is on acts the way Celexa does, and also if they wouldn't have the same effects as Celexa did on her EKG, which showed a minor abnormality but was the reason they took her off. Her current drugs are: Aripiprazole 10mg (Abilify), 1/2 pill at night;Atenolol 50mg (Tenormin) 1 pill a day; Trazodone50mg (Desyrel), 1/2 to 2 pills at night; Clonazepam .5mg (Klonopin) 1/2 pill twice a day.
She also has PCOS, anemia, and is obese.
Posted Sun, 26 May 2013 in Depression
Answered by Dr. Payman Hajiazim 15 minutes later
Hi there, thanks for asking. One of the medication she is taking actually acts on several pathways which one of them is the way Celexa acts. The name of that medication is Trazodone. It does not have any specific effect on the EKG, specially with the dose she is taking which is the minimum dose. Celexa and other SSRIs might cause some EKG changes, but the dose she was taking (20 mg a day) is an allowed dose. If she was quite better with Celexa, she may back to it in the future with a lower dose. Especially if her weight changes (if she has some extra a few pounds by any chance) the blood level of the medication would be lower with this dose. Let me know if you have any other question. I wish her a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor